MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 20GA 1IN; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 20GA 1IN; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305175
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: it was reported that when recapping the needle in the sterile compounding room, the needle went through the cap and stuck pharmacy technician.To aid in the investigation, two samples and two photos were provided for evaluation by our quality team.One sample came in an opened packaging blister with the plastic shield.A visual inspection was performed and no defects or imperfections were observed on this sample.The other sample came with no packaging blister and has the plastic shield.1/8" of the needle is through the plastic shield and is exposed.The needle is also bent.The two photos provided show a needle assembly with the plastic shield.The needle is bent and the need tip is through the plastic shield.No other defects or imperfections are observed in the photos.This defect can occur if the product is not being used as intended.The needle assembly should not be recapped.A device history record review was completed for provided material number 305175, lot number 0301786.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the needle 20ga 1in pierced through the shield before use.The following information was provided by the initial reporter: "a pharmacy technician experienced a needlestick injury when recapping a needle in our sterile compounding room.The needle came through the side of the needle tip cover.".

Brand Name
NEEDLE 20GA 1IN
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12263201
Report Number1911916-2021-00776
Device Sequence Number3635381
Product Code FMI
UDI-Device Identifier30382903051756
UDI-Public30382903051756
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number305175
Device Catalogue Number305175
Device Lot Number0301786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2021
Initial Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1